Author: Sorting Last Post on Top ↓ Message:
JENNIK32's Photo JENNIK32 SparkPoints: (519)
Fitness Minutes: (275)
Posts: 9
7/30/12 11:23 A

My SparkPage
Send Private Message
Reply
Hi! Like many other IC folks, I was misdiagnosed for many years. I seemed to manage most of the time as long as I avoided caffeine. That all changed in January after an incident that somehow made it much worse, but at least I was finally given a correct diagnosis. I'm taking Elmiron and Atarax. I had lost quite a bit of weight from November to January and was down to 132. In just 6 months, I've started to gain it back and I'm back up to 147. I'm not sure if the medicine has anything to do with it, but I AM sure something has to change. I decided to try running, but it seems to aggravate the IC like crazy. I've done a little research and it seems like elipticals (less jarring than running), yoga and weight training are all worth trying. I'm interested to see if anyone has had success with exercise without flares.

 Pounds lost: 0.0 
 
0
8.25
16.5
24.75
33
RANGERWIFE75 SparkPoints: (5,504)
Fitness Minutes: (2,101)
Posts: 5
10/4/11 1:02 P

My SparkPage
Send Private Message
Reply
Hi all, I'm Stacey and I was finally diagnosed with IC in April 2011. It took countless doctors and nearly ten years of incorrect diagnoses and I don't even know how many tests to finally find out what has been making me miserable!

I started taking Elmiron, Elavil, Lexapro and Zyrtec as well as doing self-caths (after I did six in the office) for flare-ups. I have been doing my best to stick to the IC Diet which at times has been very tough! But I pay for it if I don't.

I had to stop taking the Elavil shortly after starting it due to tachycardia (already on beta blockers for that and it was making it worse). About two months ago, I had to stop taking Elmiron for the rare side effect of rectal bleeding. Leave it to me - I should be in studies to find out what all the rare side effects of medications are! :)

My doctor then started me on Atarax and Tagamet. I have quit taking those in the past few days in an attempt to find out if that's what is stalling my weight loss.

I'm now weaning off of the Lexapro as it's no longer needed and down to just Zyrtec and my beta blocker (for tachycardia). I've been sticking to a 1200 calorie diet and exercising a minimum of 3x/week for nearly two months and have dropped ten pounds. That's disappointing to me as I typically lose much quicker. That's yet another reason I'm stopping the medications.

Whew...long intro. I hope we can support each other along the way! Please introduce yourself as well and feel free to start new topics!

Page: 1 of (1)  

Report Innappropriate Post

Other Losing Weight with IC (Interstitial Cystitis) Introduce Yourself to Team Forum Posts

Topics: Last Post:

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=-1x53459x44423139

Review our Community Guidelines